Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/4365
Title: Alternative structures for two-dimensional MEMS optical switches [Invited]
Authors: Li, OKV
Li, CY
Wai, PKA 
Keywords: Buffers
Couplers
Routers
Switches
Multiplexers
Micro-optical devices
Issue Date: 1-Oct-2004
Publisher: Optical Society of America
Source: Journal of optical networking, 1 Oct. 2004, v. 3, no. 10, p. 742-757 How to cite?
Journal: Journal of optical networking 
Abstract: Two-dimensional (2-D) microelectromechanical system (MEMS) optical switches have the merits of easy fabrication and high reliability. Since the optical signal loss is mainly proportional to the length of signaling paths in the switches, current 2-D MEMS optical switches that use a crossbar structure have a rather limited number of ports. For larger 2-D MEMS optical switches, we may use nonrectangular topology switching fabrics to shorten the internal signaling path or to recollimate the optical signal segment by segment inside the switches. We discuss these approaches from the aspect of implementation and routing control complexity.
URI: http://hdl.handle.net/10397/4365
ISSN: 1536-5379
DOI: 10.1364/JON.3.000742
Rights: © 2004 Optical Society of America. This paper was published in Journal of Optical Networking and is made available as an electronic reprint with the permission of OSA. The paper can be found at the following URL on the OSA website: http://www.opticsinfobase.org/jocn/abstract.cfm?uri=jon-3-10-742. Systematic or multiple reproduction or distribution to multiple locations via electronic or other means is prohibited and is subject to penalties under law.
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Li_Alternative_structures_two-dimensional.pdf198.44 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

272
Last Week
0
Last month
Checked on Sep 25, 2016

Download(s)

142
Checked on Sep 25, 2016

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.